Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 30, 2017, 5:39 PM MDT for Quay County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2017, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 30, 2017, 7:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WGUS55 KABQ 302339 FFWABQ NMC037-310145- /O.NEW.KABQ.FF.W.0019.170730T2339Z-170731T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Albuquerque NM 539 PM MDT SUN JUL 30 2017 The National Weather Service in Albuquerque has issued a * Flash Flood Warning for... East central Quay County in east central New Mexico... * Until 745 PM MDT. * At 537 PM MDT, Doppler radar indicated torrential rainfall from a nearly stationary severe storm just north of I-40 northwest of Glenrio. Up to two inches of rain have already fallen and rainfall rates of 2 inches per hour are likely. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Bard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Arroyos, streams and normally dry rivers can become raging killer currents in a matter of minutes. Water in arroyos can travel many miles and take hours to reach your location from upstream rain areas. To report flooding, contact your local law enforcement agency and the National Weather Service Office in Albuquerque when you can do so safely. && LAT...LON 3533 10309 3515 10311 3511 10324 3532 10330 $$ KJ
2 follow-up statements
687 WGUS75 KABQ 310024 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 624 PM MDT SUN JUL 30 2017 NMC037-310145- /O.CON.KABQ.FF.W.0019.000000T0000Z-170731T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Quay- 624 PM MDT SUN JUL 30 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST CENTRAL QUAY COUNTY... At 622 PM MDT, Doppler radar indicated that heavy rain had ended across the warned area but runoff and flooding of low lying areas will continue to pose a threat through the next hour or so. Up to three inches of rain may have fallen earlier this evening. Some locations that will experience flooding include... Bard. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report flooding, contact your local law enforcement agency and the National Weather Service Office in Albuquerque when you can do so safely. && LAT...LON 3533 10309 3515 10311 3511 10324 3532 10330 $$ KJ
790 WGUS75 KABQ 310041 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 641 PM MDT SUN JUL 30 2017 NMC037-310051- /O.CAN.KABQ.FF.W.0019.000000T0000Z-170731T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Quay- 641 PM MDT SUN JUL 30 2017 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL QUAY COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3533 10309 3515 10311 3511 10324 3532 10330 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:09 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 3:09 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Albuquerque NM 309 PM MDT Sun Jul 30 2017 .SYNOPSIS... Numerous showers and thunderstorms will continue through mid to late evening before slowly diminishing after midnight. Strong to severe thunderstorms and an increased chance for flash flooding are likely across the northeast plains this evening into the overnight. The very active weather will continue Monday before drier air aloft limits shower and thunderstorms coverage somewhat Tuesday and Wednesday. A backdoor front is forecast to drop in from eastern Colorado Thursday, increasing shower and storms chances Thursday through next weekend. Temperatures are expected to remain slightly below average through next week. && .DISCUSSION... Counter-clockwise rotation very apparent in upper level water vapor imagery from GOES-16 this afternoon. This upper low helping to trigger scattered to numerous showers and storms relatively early across much of the area today. This low will combine with the quasi- stationary boundary across far northeast NM to generate scattered strong to severe storms this evening. Added Quay and eastern San Miguel Counties to flash flood watch given that the 18Z NAM12 QPF bullseye is slightly farther south. Eastern plains stay active overnight with strong to perhaps severe storms continuing. Monday remains active as the upper high over the CA/NV/OR triple point strengthens and the flow aloft over northern NM becomes northerly. Some areas that have been left high and dry as of late stand better chances for wetting rainfall Monday and Monday night. Models agree that drier air aloft will filter into the northeast third to half of the state Tuesday. Still enough low level moisture will remain in place for isolated storms along/near the upper level moisture gradient. Wednesday looking very similar to Tuesday with northerly steering flow resulting in storms moving south off the Tusas/Jemez/Sangres. As is typically the case with the Four Corners high over NV, backdoor fronts/boundaries moving into NM from the northeast are inevitable and the GFS and ECMWF bring one in on Thursday. Shower and thunderstorm chances increase most areas Thursday and appear to remain above average through next weekend. Model temperature guidance continues to trend down slightly for next week with most areas several degrees below seasonal averages for early August. 33 && .FIRE WEATHER... A moistening trend will continue into Monday night/Tuesday morning, with mostly excellent humidity recovery and PWATs trending well above normal. Good chances for wetting rain will favor the mountains and the northeast and east central plains through Tuesday, although wetting rains are a good bet across most of northern and central New Mexico. Daytime temperatures will trend down through Tuesday thanks to rain-cooling and cloud cover and will generally be below normal. Look for a minor downtrend in storm coverage and wetting rain footprint going into mid week due to some drying from the upper high over Nevada ridging down into New Mexico. However, a backdoor front will come down Thursday and recharge moisture west across the area resulting in an uptick in storms toward the end of the work week with good chances for wetting rain. The backdoor front and rain- cooling will keep daytime temperatures 5-10 degrees below normal toward the end of the work week. Good chances for wetting rain will then persist through next weekend, with the latest medium range model solutions showing the upper high shifting south from over Nevada and breaking down. 11 && .AVIATION... 18Z TAF CYCLE Another active thunderstorm day forecast, with convection breaking- out even earlier than yesterday. MVFR conditions are forecast with storms today/tonight, with KLVS and KTCC the terminals most likely to be impacted. Storms will move in the vicinity of KABQ, with the potential for a stronger east canyon/gap wind than what is currently forecast conditional on extent of storms to the east. Storms will likely continue through the overnight hours across central/eastern NM rather than following a normal diurnal downtrend. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 85 62 88 / 30 20 40 20 Dulce........................... 54 79 53 81 / 50 50 40 30 Cuba............................ 57 77 56 77 / 60 70 40 40 Gallup.......................... 58 81 58 83 / 30 40 30 20 El Morro........................ 54 77 54 77 / 50 70 60 30 Grants.......................... 57 81 56 81 / 50 60 60 30 Quemado......................... 57 78 58 78 / 60 60 60 40 Glenwood........................ 64 86 65 86 / 30 50 60 50 Chama........................... 51 75 49 76 / 60 60 40 50 Los Alamos...................... 59 77 59 77 / 50 60 50 30 Pecos........................... 58 76 57 75 / 70 80 60 60 Cerro/Questa.................... 54 72 53 73 / 60 80 50 30 Red River....................... 48 64 46 65 / 70 90 60 50 Angel Fire...................... 48 69 44 69 / 60 70 50 50 Taos............................ 54 78 53 78 / 40 70 40 20 Mora............................ 54 71 53 71 / 70 70 60 50 Espanola........................ 63 83 62 84 / 40 30 40 20 Santa Fe........................ 60 78 59 77 / 50 70 60 60 Santa Fe Airport................ 59 81 59 81 / 40 50 50 40 Albuquerque Foothills........... 65 85 64 84 / 30 50 70 40 Albuquerque Heights............. 66 86 66 84 / 30 40 60 30 Albuquerque Valley.............. 64 88 63 86 / 30 30 50 30 Albuquerque West Mesa........... 66 87 65 85 / 30 40 60 30 Los Lunas....................... 62 90 62 88 / 30 30 50 30 Rio Rancho...................... 66 86 65 85 / 30 40 60 30 Socorro......................... 66 89 66 86 / 30 40 50 30 Sandia Park/Cedar Crest......... 59 79 59 78 / 40 60 70 50 Tijeras......................... 58 82 57 81 / 30 60 70 50 Moriarty/Estancia............... 57 82 56 81 / 30 50 70 30 Clines Corners.................. 57 80 56 78 / 50 60 80 40 Gran Quivira.................... 60 83 59 80 / 20 60 70 30 Carrizozo....................... 63 86 63 82 / 20 40 40 40 Ruidoso......................... 57 79 56 75 / 30 80 70 60 Capulin......................... 56 74 55 74 / 80 50 40 30 Raton........................... 57 79 54 80 / 70 40 40 20 Springer........................ 58 80 56 81 / 60 40 40 30 Las Vegas....................... 56 76 54 76 / 60 50 60 30 Clayton......................... 61 80 59 80 / 90 40 40 30 Roy............................. 60 79 59 79 / 70 50 50 40 Conchas......................... 67 86 66 85 / 60 30 60 40 Santa Rosa...................... 64 87 63 85 / 60 40 60 30 Tucumcari....................... 67 90 65 88 / 60 40 60 30 Clovis.......................... 66 85 64 83 / 50 50 60 40 Portales........................ 68 86 66 82 / 40 50 70 40 Fort Sumner..................... 67 88 65 84 / 40 50 60 40 Roswell......................... 70 94 69 89 / 20 50 60 30 Picacho......................... 65 85 64 81 / 20 60 70 30 Elk............................. 61 81 60 78 / 30 60 70 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones... NMZ512>515-527-528-530>532-534. && 33
Hazardous weather outlook, Jul 30, 5:54 AM MDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 554 AM MDT Sun Jul 30 2017 NMZ501>540-311200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 554 AM MDT Sun Jul 30 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight While heavy rainfall is possible this afternoon and tonight just about anywhere over northern and central New Mexico, it's most likely over the northeast and east central. The heavy rainfall may result in at least minor flooding or areas of flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rainfall will be possible again Monday afternoon and Monday night over northern and central New Mexico. Localized areas of flash flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Local storm report, Jul 30, 4:11 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT SUN JUL 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
07/30/2017 M71 MPH CURRY NM ASOS
KCVS ASOS.
&&
EVENT NUMBER ABQ1702125
GUYERSpecial weather statement, Jul 30, 4:33 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
433 PM MDT SUN JUL 30 2017
NMZ534-302300-
Quay County-
433 PM MDT SUN JUL 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
500 PM MDT...
At 433 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Logan, or 23 miles south of Nara Visa, moving
north at 15 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
San Jon and Nara Visa.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3511 10330 3521 10349 3567 10320 3557 10304
3530 10304
TIME...MOT...LOC 2233Z 191DEG 13KT 3529 10324
KJSpecial weather statement, Jul 30, 4:58 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Albuquerque NM 458 PM MDT SUN JUL 30 2017 NMZ535-302330- Curry County- 458 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY UNTIL 530 PM MDT... At 458 PM MDT, Doppler radar was tracking a strong thunderstorm over Texico, or 7 miles east of Clovis, moving north at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Clovis, Texico and Pleasant Hill. && LAT...LON 3437 10318 3472 10319 3471 10304 3434 10305 TIME...MOT...LOC 2258Z 183DEG 13KT 3442 10306 KJ
Special weather statement, Jul 30, 5:03 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Albuquerque NM 503 PM MDT SUN JUL 30 2017 NMZ534-302330- Quay County- 503 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL QUAY COUNTY UNTIL 530 PM MDT... At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Glenrio, or 24 miles south of Nara Visa, moving east at 15 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Glenrio and Bard. This includes Interstate 40 between Mile Markers 361 and 373. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3511 10324 3530 10336 3554 10304 3517 10304 TIME...MOT...LOC 2302Z 250DEG 14KT 3527 10319 KJ
Special weather statement, Jul 30, 5:09 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Albuquerque NM 509 PM MDT SUN JUL 30 2017 NMZ519-302345- Middle Rio Grande Valley/Albuquerque Metro Area- 509 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR BERNALILLO COUNTY UNTIL 545 PM MDT... At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Albuquerque, moving northeast at 5 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Southwest Mesa of Albuquerque and South Valley. This includes Interstate 40 between Mile Markers 144 and 153. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3493 10684 3505 10690 3513 10674 3498 10668 TIME...MOT...LOC 2308Z 238DEG 6KT 3501 10678 KJ
Special weather statement, Jul 30, 5:26 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Albuquerque NM 526 PM MDT SUN JUL 30 2017 NMZ531-534-310000- Harding County-Quay County- 526 PM MDT SUN JUL 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES UNTIL 600 PM MDT... At 526 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles north of Ute Lake State Park, or 23 miles west of Nara Visa, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Boaters should move to safe shelter now. && LAT...LON 3532 10346 3577 10370 3572 10322 3545 10321 TIME...MOT...LOC 2326Z 186DEG 13KT 3565 10351 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 50 min |
| Jul 29, 6:27 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 29, 6:57 PM MDT | Areal Flood Advisory | ABQ | Catron | 93 min |
| Jul 29, 7:17 PM MDT | Areal Flood Advisory | ABQ | Socorro | 118 min |
| Jul 29, 7:30 PM MDT | Flash Flood Warning | ABQ | Union | 4 hr |
| Jul 29, 7:50 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Jul 29, 8:00 PM MDT | Areal Flood Advisory | ABQ | Union | 3 hr |
| Jul 29, 8:15 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 2 hr |
| Jul 29, 8:15 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jul 29, 8:51 PM MDT | Areal Flood Advisory | ABQ | Union | 3 hr |
| Jul 29, 9:24 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Jul 29, 10:08 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora | 112 min |
| Jul 30, 2:47 AM MDT | Flash Flood Watch | ABQ | 24 hr | |
| Jul 30, 3:34 AM MDT | Areal Flood Warning | ABQ | Union | 6 hr |
| Jul 30, 3:56 AM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Jul 30, 12:44 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 30, 1:24 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| Jul 30, 1:33 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 87 min |
| Jul 30, 1:42 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 93 min |
| Jul 30, 2:00 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 90 min |
| Jul 30, 2:38 PM MDT | Areal Flood Advisory | ABQ | Colfax | 82 min |
| Jul 30, 2:44 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 91 min |
| Jul 30, 3:00 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 90 min |
| Jul 30, 3:03 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 87 min |
| Jul 30, 3:35 PM MDT | Special Weather Statement | ABQ | Roosevelt | 55 min |
| Jul 30, 3:38 PM MDT | Special Weather Statement | ABQ | Quay | 67 min |
| Jul 30, 3:45 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 45 min |
| Jul 30, 4:05 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 85 min |
| Jul 30, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 43 min |
| Jul 30, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 30 min |
| Jul 30, 4:33 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| Jul 30, 4:39 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 30, 4:58 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Jul 30, 5:03 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| Jul 30, 5:09 PM MDT | Special Weather Statement | ABQ | Bernalillo | 36 min |
| Jul 30, 5:17 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 118 min |
| Jul 30, 5:19 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Jul 30, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 53 min |
| Jul 30, 5:26 PM MDT | Special Weather Statement | ABQ | Quay | 34 min |
| Jul 30, 5:54 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 81 min |
| Jul 30, 5:57 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.